Ask a doctor

Too Much Fillers Under Eyes? Still Swollen

Last month I decided to get fillers for dimples in my cheek area and the hollow of my tear trough. What has happen was that there was significant bruising and it is still very swollen with a blue cast to it. I understand this could be The tyndell effect? But it has been a month and has not gotten better. I got 2 syringes of restaylane lite and am afraid it was injected too superficially. Will it eventually go away? Thank you and help! ;)

Doctor Answers (6)

Filler under the eyes

+2

If it has been a month and you are still puffy and blue, you may have some visible product that needs to be addressed with hyaluronidase (vitrase or wydase).  This is what is referred to as the Tyndall effect and untreated will last for some time (up to a year).    Please check back in with your doctor so they can address it.  After the treatment you will see improvemnt within a matter of days, so do not despair.


Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Tear Trough Injections

+2

Injection with an HA filler in the tear trough area usually works well.  Bruising is not unusual as the muscle in this area is traversed.  Conservatism in this area is wise with use of smaller amounts of filler in a deeper plane usually just above the bone. Superficial injections can lead to problems such as lumps and bumps or visualization of the product just below the skin, i.e., the Tyndall effect.  The product may last for some time in this area. Vitrase is an injectable product which can dissolve HA fillers such as Restylane and may be of some use.  Your best bet would be close followup with your plastic surgeon or dermatologist for further evaluation.      

Stephen Delia, MD
Boston Plastic Surgeon
5.0 out of 5 stars 9 reviews

Restylane and swelling

+1

If it's been a month since you've had treatment, then absolutely you should follow up. The bluish hue you're experiencing can be treated - and it's always recommended to follow up if you're not entirely pleased with the results!

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

You might also like...

Fillers Under Eyes

+1

If you remain puffy and blue after a month, you may have what is called the Tyndall effect. It should be addressed by utilizing hyaluronidase on the visible product, or the effect can remain for a year. Due to frequent complications related to treating the hollow of the tear trough, this area should only be treated by an experienced and expert physician injector.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 14 reviews

Tyndall effect can be fixed

+1

The Tyndall affect is usually seen as a bluish or whitish translucent coloring under the skin, which is often made more intense by overhead or fluorescent lighting. A bit of hyaluronidase can easily take care of this though, and will resolve quickly. If two syringes were used, most likely the majority was injected deeply, but a bit may be too superficial and removing that portion shouldn't alter the underlying fill.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Two tubes of restylane under eyes and cheeks

+1

Hi,

It sounds like you are having some concerns about your Restylane treatment and certainly you warrant a follow up visit to your doctor.  Doing off-label fillers to the eyelid-cheek junction is very difficult, and requires a great deal of experience on the part of the physician.  Swelling, bruising, bumps, bluish discoloration, and asymmetry are among the many problems we see after treatment in this area.  Sometimes these problems resolve with time, and other times intervention on the part of the physician is necessary.  You received two vials of product, which if 2cc, is a large amount for the folds between the eyes and cheeks.  Therefore, you may have too much product there, and need to have some dissolved.  I would leave this up to your treating doctor.

Good Luck,

Yoash R. Enzer, MD

Yoash R. Enzer, MD, FACS
Providence Oculoplastic Surgeon
4.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.